Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 13, 2007, 11:09 PM CDT for Houston County, Madison County, Walker County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2007, 11:09 PM CDT (04:09 UTC)
- Expired
- Apr 14, 2007, 12:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Houston County, TX, Madison County, TX, Walker County, TX
The radar
The Ft Hood radar (KGRK), 153 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 11:20 PM CDT | TSTM WND DMG | 4 E Madisonville, TX | MADISON COUNTY SHERIFFS REPORTED TREE DOWN ON FM 2346 EASTBOUND TOWARD MIDWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:48 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KHGX 140409
SVRHGX
TXC225-313-471-140500-
/O.NEW.KHGX.SV.W.0039.070414T0409Z-070414T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1109 PM CDT FRI APR 13 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALKER COUNTY IN SOUTHEAST TEXAS
MADISON COUNTY IN SOUTHEAST TEXAS
HOUSTON COUNTY IN SOUTHEAST TEXAS
* UNTIL MIDNIGHT CDT
* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF
MADISONVILLE...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...
AUSTONIO...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW
A TORNADO WATCH IS IN EFFECT UNTIL 2 AM CDT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3104 9612 3084 9605 3096 9544 3135 9552
3129 9569 3114 9580 3110 9598
$$1 follow-up statement
000
WWUS54 KHGX 140432
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1130 PM CDT FRI APR 13 2007
TXC225-313-471-140500-
/O.CON.KHGX.SV.W.0039.000000T0000Z-070414T0500Z/
HOUSTON TX-MADISON TX-WALKER TX-
1130 PM CDT FRI APR 13 2007
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WALKER...MADISON AND
HOUSTON COUNTIES UNTIL MIDNIGHT CDT...
AT 1128 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
THIS STORM WAS LOCATED 7 MILES NORTHEAST OF MADISONVILLE...MOVING
EAST AT 50 MPH. A DOWNED TREE WAS REPORTED BY LAW ENFORCEMENT
4 MILES EAST OF MADISONVILLE.
* LOCATIONS IMPACTED INCLUDE...
AUSTONIO...
MIDWAY...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. AVOID WINDOWS AND TAKE COVER...NOW
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3104 9612 3084 9605 3096 9544 3135 9552
3129 9569 3114 9580 3110 9598
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:30 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 13, 9:30 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
930 PM CDT FRI APR 13 2007
.DISCUSSION...
NOT TOO MANY CHANGES TO THE OVERALL GRIDS AS THE LINE OUT WEST
EDGES CLOSER. THE INTENSITY OF THESE STORMS APPEAR TO HAVE DE-
CREASED A BIT SO FAR TONIGHT...BUT THERE IS STILL A LOT OF UN-
CERTAINTY CONCERNING ITS EVENTUAL PASSAGE. LOW-LEVEL WINDS ARE
STILL GOING AT A GOOD CLIP FROM THE SOUTH...PLENTY OF MOISTURE
ABOUT...00Z UA INDICATING THE JET OVERHEAD...AND SO THIS WOULD
SEEM TO INDICATE THAT THE LINE COULD RE-FLARE AS IT APPROACHES
THE CWA. HOWEVER THERE DOES NOT SEEM TO BE ANY SIGNIFICANT DE-
VELOPMENT SO FAR. 41
&&
.PREV DISCUSSION... /ISSUED 305 PM CDT FRI APR 13 2007/
OVERALL...FORECAST PACKAGE LOOKS TO BE ON TRACK WITH REGARDS TO
THE SEVERE WEATHER POTENTIAL TONIGHT. GULF MOISTURE AND LOW
STRATUS DECK HAVE OVERSPREAD MUCH OF SOUTHEAST TEXAS WHICH HAS
LIMITED DAYTIME HEATING AND THUNDERSTORM INITIATION. CLOUDS HAVE
SCATTERED OUT FARTHER WEST TOWARDS THE I-35 CORRIDOR WHERE STORMS
WILL LIKELY DEVELOP FIRST. EXPECT THIS NEW DEVELOPMENT TO PUSH
INTO THE NORTHERN PARTS OF THE FORECAST AREA LATER THIS EVENING
AND TONIGHT. LOOKS LIKE THE AREA FROM COLLEGE STATION TO CROCKETT
WILL BE UNDER THE MAIN THREAT DURING THE EVENING AND EARLY NIGHT
TIME HOURS. THIS WILL THEN SHIFT MORE TOWARDS A BRENHAM TO LIBERTY
LINE FROM 03Z TO 06Z TONIGHT. EXPECT A SQUALL LINE TO POSSIBLY
DEVELOP AS COLD FRONT BEGINS ITS PUSH TOWARDS SE TX. THIS WILL
HELP SHIFT THE SEVERE THREAT AFTER 06Z TO THE REST OF SE TX. MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT SHEAR PROFILES
WILL BE MORE THAN ADEQUATE FOR SUPERCELLS AND ISOLATED TORNADOES
PRIMARILY DURING THE EVENING AND EARLY NIGHT TIME HOURS. THE
THREAT SHIFTS MORE TO HAIL AND WIND OVERNIGHT AS SHEAR AND FORCING
BECOME MORE LINEAR IN NATURE.
COLD FRONT SHOULD PUSH OFFSHORE TOMORROW MORNING WITH SOME
SCATTERED CLOUDS STILL HANGING AROUND. DROPPED TEMPS A BIT DURING
THE DAY WITH STRONG COLD ADVECTION AND CLOUD COVER EXPECTED FOR
MUCH OF THE DAY. SKIES SHOULD CLEAR OUT AS HIGH PRESSURE BUILDS
OVER THE REGION THROUGH SUN MORNING. EXPECT BELOW NORMAL TEMPS FOR
THE EARLY PART OF THE WEEK.
THE NEXT UPPER LEVEL DISTURBANCE FOR TUESDAY HAS BEEN
PROBLEMATIC. 12Z GFS OPERATIONAL RUN HAS THE TROUGH DIGGING
FARTHER SOUTH AGAIN WHICH IS DIFFERENT FROM YESTERDAYS RUN. THE
12Z GFS RUN IS MORE PROGRESSIVE THAN BEFORE WITH THE 12Z GFS
ENSEMBLE MEAN AND ECMWF RUNS MORE CONSISTENT AND IN BETTER
AGREEMENT. WILL STILL KEEP RAIN CHANCES GOING AS IN PREVIOUS
PACKAGE AND ONLY SPREAD 40 POPS MORE TO THE SOUTH THAN BEFORE.
AFTER THE FRONT TUE NIGHT INTO WED MORNING...SHOULD SEE
CONDITIONS DRY OUT BUT TEMPS SHOULD REMAIN CLOSE TO NORMAL. THERE
SHOULD NOT BE MUCH CHANGE IN THE AIRMASS BEHIND THIS FRONT.
MARINE...
CAUTION AND ADVISORY FLAGS WILL BE FLYING THROUGH TONIGHT DUE TO
ELEVATED WINDS AND SEAS...AND WILL LIKELY BE EXTENDED ON SATURDAY.
THE CURRENT MODERATE TO STRONG ONSHORE FLOW WILL BECOME A STRONG
OFFSHORE FLOW BY EARLY TOMORROW AFTERNOON AFTER THE PASSAGE OF THE
COLD FRONT (THE FRONT SHOULD BE ALONG THE COAST SOME TIME AROUND OR
SHORTLY AFTER SUNRISE). DO NOT EXPECT WINDS AND SEAS TO DIMINISH
MUCH BEHIND THE FRONT UNTIL SOME TIME SUNDAY AFTERNOON AS THE
GRADIENT BEGINS TO RELAX AND AN ONSHORE FLOW BEGINS TO SET UP. THIS
ONSHORE FLOW WILL STRENGTHEN MONDAY THROUGH TUESDAY AS WE AWAIT THE
PASSAGE OF THE NEXT COLD FRONT. THIS FRONT IS EXPECTED TO ARRIVE
TUESDAY NIGHT WITH A MODERATE TO STRONG OFFSHORE FLOW DEVELOPING IN
ITS WAKE. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 58 64 42 73 48 / 70 20 0 0 0
HOUSTON (IAH) 62 66 44 74 47 / 60 30 0 0 0
GALVESTON (GLS) 66 71 53 70 58 / 60 40 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT SATURDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&Hazardous weather outlook, Apr 13, 5:44 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 544 PM CDT FRI APR 13 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-140700- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 544 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. TORNADO WATCH 136 IN EFFECT FOR THE NORTHERN HALF OF SOUTHEAST TEXAS EFFECTIVE FROM 6 PM THIS EVENING THROUGH 2 AM SATURDAY MORNING .DAY ONE...TONIGHT THE ATMOSPHERE WILL CONTINUE TO BECOME UNSTABLE TONIGHT AS GULF MOISTURE SPREADS OVER SOUTHEAST TEXAS AND A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM WEST TEXAS. A WARM FRONT WILL REMAIN NORTH OF THE REGION AS A LOW PRESSURE SYSTEM MOVES ACROSS NORTH TEXAS. GIVEN DEEP GULF MOISTURE...MODERATE INSTABILITY AND STRONG DEEP LAYER SHEAR...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION WITH SOME BECOMING SUPERCELLS. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY DAMAGING TORNADOES. SEVERE THUNDERSTORM ACTIVITY WILL LIKELY AFFECT THE AREA DURING THE OVERNIGHT HOURS AS A DRYLINE WITH THE LOW PRESSURE SYSTEM PUSHES EAST INTO THE UNSTABLE AIRMASS AHEAD OF IT. THE GREATEST THREAT WILL LIKELY BE NORTH OF A BRENHAM TO LIBERTY LINE DURING THE EVENING AND EARLY NIGHT TIME HOURS. THE THREAT WILL SHIFT FARTHER SOUTH OVERNIGHT AS A COLD FRONT PUSHES INTO SOUTHEAST TEXAS THROUGH SATURDAY MORNING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL BUT AN ISOLATED TORNADO STILL CANNOT BE RULED OUT AS STRONG SHEAR WILL STILL EXIST OVER THE REGION. THE SCATTERED NATURE AND FAST MOVEMENT OF THE STORMS WILL LIMIT RAINFALL TOTALS THROUGH TONIGHT. RAINFALL AMOUNTS THROUGH LATE TONIGHT WILL AVERAGE AROUND 1/2 INCH...WITH ISOLATED TOTALS UP TO 2 INCHES POSSIBLE. FLOODING PROBLEMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH FOUR...SATURDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. THUNDERSTORM ACTIVITY SHOULD BE PUSHING OFF THE COAST EARLY SATURDAY MORNING. .DAY FIVE...TUESDAY ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL PUSH INTO TEXAS ON TUESDAY WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. SEVERE THUNDERSTORMS MAY BE POSSIBLE SHOULD GULF MOISTURE RETURN AND THE ATMOSPHERE BECOMES MORE UNSTABLE. THERE IS STILL QUITE A BIT OF UNCERTAINTY IN REGARD TO THE TRACK OF THE DISTURBANCE AND HOW MUCH MOISTURE RETURNS FOR THUNDERSTORM DEVELOPMENT. .DAYS SIX THROUGH SEVEN...WEDNESDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:53 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Washington | 52 min |
| Apr 13, 11:55 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 36 min |
| Apr 14, 2:35 AM CDT | Special Marine Warning | HGX | 85 min | |
| Apr 14, 2:46 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris | 44 min |
| Apr 14, 4:59 AM CDT | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Jackson, Matagorda | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.